Turkish Journal of Nephrology
Case Report

Mycophenolate-Associated Alopecia in an Adolescent Girl Mycophenolate and Alopecia

1.

Tepecik Training and Research Hospital, Department of Pediatric Nephrology, İzmir, Turkey

2.

Tepecik Training and Research Hospital, Department of Children’s Health and Medicine, İzmir, Turkey

Turkish J Nephrol 2014; 23: 59-62
DOI: 10.5262/tndt.2014.1001.12
Read: 431 Downloads: 214 Published: 07 February 2019

PURPOSE: To report a patient treated with enteric-coated mycophenolate sodium (EC-MPS), in whom infrequent side effects developed.

CASE REPORT: A 14-year-old girl presented with hair loss after starting EC-MPS. She had her fi rst nephrotic syndrome attack when she was 7 years old. During the next six years, she had six attacks and two biopsies without fi ndings of segmental sclerosis. She received steroids and 55 months of CsA. She was evaluated as steroid and CsA dependent when she had a relapse a month after cessation of treatment. The last biopsy showed CsA toxicity. EC-MPS was institituted (1080 mg/d). Alopecia developed at the second month. The dose was decreased by two third and hair loss stopped within a month. Her menstrual cycles also ceased after EC-MPS treatment and resumed two months after dose reduction. She remained in remission during the following 8 months and had a new relapse thereafter, which responded to a short term of high dose steroid treatment. She is still on the 20th month of EC-MPS and had no relapse.

CONCLUSION:This is the fi rst adolescent with alopecia and menstrual irregularity during EC-MPS treatment, which may be effective even at a two third of the suggested dose. 

Files
EISSN 2667-4440